Alert archive / Ohio / Gale Warnings in 2014

Gale Warning 12, NWS Cleveland, OH

April 4, 2014

NWS Cleveland, OH issued this gale warning at Apr 4, 2014, 3:26 AM EDT. It took effect at Apr 4, 2014, 4:00 PM EDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2014, 3:26 AM EDT (07:26 UTC)
In effect from
Apr 4, 2014, 4:00 PM EDT
Expired
Apr 5, 2014, 10:00 AM EDT
In force
18 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WHUS71 KCLE 040726
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
326 AM EDT FRI APR 4 2014

LEZ142>146-162>166-041530-
/O.UPG.KCLE.GL.A.0007.140404T2000Z-140405T0800Z/
/O.NEW.KCLE.GL.W.0012.140404T2000Z-140405T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
326 AM EDT FRI APR 4 2014

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES BY LATE
  THIS AFTERNOON AND REMAIN HIGH AS THEY SHIFT TO THE WEST
  OVERNIGHT.

* WAVES: IN ICE FREE AREAS WILL REACH UP TO 8 FEET. THE STRONG
  SOUTHWEST TO WESTERLY WINDS COULD CAUSE MOVEMENT OF ANY
  REMAINING ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LEZ061-147>149-167>169-041530-
/O.UPG.KCLE.GL.A.0007.140405T0200Z-140405T1400Z/
/O.NEW.KCLE.GL.W.0012.140405T0200Z-140405T1400Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
326 AM EDT FRI APR 4 2014

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES LATE THIS
  EVENING AND REMAIN HIGH INTO SATURDAY MORNING AS THEY SHIFT TO
  THE WEST.

* WAVES: THE LAKE IS MOSTLY ICE COVERED. THE STRONG SOUTHWEST TO
  WEST WINDS COULD CAUSE MOVEMENT OF THE ICE SHEET...POSSIBLY
  OBSTRUCTING SHIPPING CHANNELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
4 follow-up statements
357 
WHUS71 KCLE 041422
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1022 AM EDT FRI APR 4 2014

LEZ142>146-162>166-042230-
/O.CON.KCLE.GL.W.0012.140404T2000Z-140405T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
1022 AM EDT FRI APR 4 2014

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EDT SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
SATURDAY FOR THE WEST HALF OF LAKE ERIE.

* WINDS: SOUTHWEST WINDS WILL BECOME WEST AND INCREASE TO 40 KNOT
  GALES BY EARLY THIS EVENING. WIND WILL DIMINISH SATURDAY MORNING.

* WAVES: IN ICE FREE AREAS WILL REACH UP TO 8 FEET. THE STRONG
  SOUTHWEST TO WESTERLY WINDS WILL CAUSE MOVEMENT OF THE REMAINING
  ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

LEZ061-147>149-167>169-042230-
/O.CON.KCLE.GL.W.0012.140405T0200Z-140405T1400Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1022 AM EDT FRI APR 4 2014

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
SATURDAY FOR THE EAST HALF OF LAKE ERIE.

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES LATE THIS
  EVENING. WIND WILL BECOME WEST AND BEGIN TO DECREASE SATURDAY
  MORNING.

* WAVES: THE EAST HALF OF THE LAKE IS MOSTLY ICE COVERED. THE
  STRONG SOUTHWEST TO WEST WINDS WILL CAUSE MOVEMENT OF THE ICE
  FIELD WHICH WILL LIKELY CLOSE ANY OPEN SHIPPING CHANNELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
581 
WHUS71 KCLE 041956
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
356 PM EDT FRI APR 4 2014

LEZ142>146-162>166-050400-
/O.CON.KCLE.GL.W.0012.140404T2000Z-140405T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
356 PM EDT FRI APR 4 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM SATURDAY FOR THE WEST
HALF OF LAKE ERIE.

* WINDS: SOUTHWEST WINDS WILL BECOME WEST AND INCREASE TO 40 KNOT
  GALES THIS EVENING. WIND WILL DIMINISH SATURDAY MORNING.

* WAVES: IN ICE FREE AREAS WILL REACH UP TO 8 FEET. THE STRONG 
  SOUTHWEST TO WESTERLY WINDS WILL CAUSE MOVEMENT OF THE 
  REMAINING ICE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE REMAIN IN SAFE HARBOR.

&&

$$

LEZ061-147>149-167>169-050400-
/O.CON.KCLE.GL.W.0012.140405T0200Z-140405T1400Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
356 PM EDT FRI APR 4 2014

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
SATURDAY ON THE EAST HALF OF LAKE ERIE.

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES LATE 
  THIS EVENING. WIND WILL BECOME WEST AND BEGIN TO DECREASE 
  SATURDAY MORNING. 

* WAVES: THE EAST HALF OF THE LAKE IS MOSTLY ICE COVERED. THE 
  STRONG SOUTHWEST TO WEST WINDS WILL CAUSE MOVEMENT OF THE ICE 
  FIELD WHICH WILL LIKELY CLOSE ANY OPEN SHIPPING CHANNELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
658 
WHUS71 KCLE 050212
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1012 PM EDT FRI APR 4 2014

LEZ061-147>149-167>169-051015-
/O.CON.KCLE.GL.W.0012.000000T0000Z-140405T1400Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1012 PM EDT FRI APR 4 2014

...GALE WARNING NOW IN EFFECT UNTIL 10 AM EDT SATURDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 10 AM EDT SATURDAY. 

* WINDS: SOUTHWEST WINDS TO 35 KNOT GALES WILL BECOME WEST
  OVERNIGHT AND THEN DECREASE SATURDAY MORNING.

* WAVES: THE EAST HALF OF THE LAKE IS MOSTLY ICE COVERED. THE 
  STRONG SOUTHWEST TO WEST WINDS WILL CAUSE MOVEMENT OF THE ICE 
  FIELD WHICH WILL LIKELY CLOSE ANY OPEN SHIPPING CHANNELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

LEZ142>144-162>164-050800-
/O.CON.KCLE.GL.W.0012.000000T0000Z-140405T0800Z/
/O.NEW.KCLE.LO.Y.0002.140405T0212Z-140405T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
1012 PM EDT FRI APR 4 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY...
...LOW WATER ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LOW WATER
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SATURDAY. A GALE
WARNING REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY. 

* WINDS: WEST GALES TO 35 KNOTS WILL DIMINISH LATE TONIGHT.

* WAVES: IN ICE FREE AREAS WILL REACH UP TO 5 FEET. THE STRONG
  WESTERLY WINDS WILL CAUSE MOVEMENT OF THE REMAINING ICE.

* LOW WATER: THE STRONG WEST WINDS WILL CAUSE THE WATER LEVEL TO
  BRIEFLY DROP TO BETWEEN 6 AND 12 INCHES BELOW THE CRITICAL MARK
  FOR SAFE NAVIGATION DURING THE OVERNIGHT. THE CRITICAL MARK IS
  AT ZERO WHICH IS LOW WATER DATUM. AT 10 PM EDT THE WATER LEVEL
  AT TOLEDO WAS NEAR ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE REMAIN IN SAFE HARBOR.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE 
BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM
OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST
WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER
WAITING UNTIL WATER LEVELS RISE.

&&

$$

LEZ145-146-165-166-050800-
/O.CON.KCLE.GL.W.0012.000000T0000Z-140405T0800Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
1012 PM EDT FRI APR 4 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY. 

* WINDS: WEST WINDS TO 35 KNOTS GALES WILL DIMINISH LATE TONIGHT.

* WAVES: IN ICE FREE AREAS WILL REACH UP TO 8 FEET. THE STRONG
  WESTERLY WINDS WILL CAUSE MOVEMENT OF THE REMAINING ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE REMAIN IN SAFE HARBOR.

&&

$$
549 
WHUS71 KCLE 050712
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
312 AM EDT SAT APR 5 2014

LEZ142>144-162>164-050815-
/O.CAN.KCLE.GL.W.0012.000000T0000Z-140405T0800Z/
/O.CAN.KCLE.LO.Y.0002.000000T0000Z-140405T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
312 AM EDT SAT APR 5 2014

...GALE WARNING IS CANCELLED...
...LOW WATER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. THE LOW WATER ADVISORY HAS BEEN CANCELLED. 

WINDS HAVE DIMINISHED BELOW GALE FORCE AND WILL CONTINUE TO
DIMINISH TODAY.

WITH WINDS STARTING TO DIMINISH...WATER LEVELS ON THE WESTERN
BASIN OF LAKE ERIE HAVE STARTED TO RISE AND ARE CROSSING BACK
ABOVE THE CRITICAL MARK FOR SAFE NAVIGATION. WATER LEVELS WILL
CONTINUE TO RISE TODAY AS WINDS DIMINISH.

$$

LEZ145-146-165-166-050815-
/O.CAN.KCLE.GL.W.0012.000000T0000Z-140405T0800Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
312 AM EDT SAT APR 5 2014

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. 

WINDS HAVE DIMINISHED BELOW GALE FORCE AND WILL CONTINUE TO
DIMINISH TODAY.

$$

LEZ061-147>149-167>169-051400-
/O.CON.KCLE.GL.W.0012.000000T0000Z-140405T1400Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
312 AM EDT SAT APR 5 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. 

* WINDS: WEST GALES 35 KNOTS WILL DIMINISH TODAY. WINDS ARE
  EXPECTED TO DROP BELOW GALE FORCE BY 10 AM THIS MORNING.

* WAVES: THE EAST HALF OF THE LAKE IS MOSTLY ICE COVERED. THE
  STRONG WEST WINDS WILL CAUSE MOVEMENT OF THE ICE FIELD WHICH
  WILL LIKELY CLOSE ANY OPEN SHIPPING CHANNELS ON THE EAST END OF
  THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Apr 4, 1:57 AM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 4, 1:57 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
157 AM EDT FRI APR 4 2014

.SYNOPSIS...
LOW PRESSURE OVER KANSAS WILL MOVE NORTHEAST ACROSS MICHIGAN BY LATE
FRIDAY. THE WARM FRONT WILL MOVE NORTH OF THE AREA ON FRIDAY
MORNING...THEN A COLD FRONT WILL SWEEP ACROSS THE AREA FRIDAY
AFTERNOON. HIGH PRESSURE FROM THE PLAINS STATE WILL CROSS THE LOWER
GREAT LAKES BY SUNDAY. LOW PRESSURE FROM TEXAS WILL MOVE
NORTHEAST ACROSS OHIO LATE MONDAY WITH A TRAILING COLD FRONT
CROSSING THE AREA.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
RAIN OVER EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA WILL
CONTINUE TO TAPER OFF OVER THE NEXT SEVERAL HOURS. HOWEVER...THE
RESPITE FROM THE RAIN WILL BE SHORT LIVED. A WARM FRONT DRAPED
ACROSS SOUTHERN OHIO WILL LIFT NORTH LATE TONIGHT AND EARLY
FRIDAY MORNING...BRINGING THE NEXT ROUND OF SHOWERS. PORTIONS OF
NORTHWEST OHIO THAT ALREADY HAD ABOUT AN INCH OF RAIN TODAY MAY
SEE MORE FLOODING WITH THE SECOND ROUND OF SHOWERS. A FLOOD WATCH
IS IN EFFECT FOR THESE AREAS FROM EARLY FRIDAY MORNING INTO EARLY
FRIDAY AFTERNOON.

THERE ARE A WIDE RANGE OF TEMPERATURES ACROSS THE AREA TONIGHT.
NORTHWEST OHIO IS COOLER WITH TEMPERATURES IN THE MID 30S DUE TO
EASTERLY WINDS FLOWING OVER ICE-COVERED LAKE ERIE. CLEVELAND IS A
BIT WARMER WITH TEMPERATURES IN THE MID 40S DUE TO DOWNSLOPING
WINDS. ELSEWHERE...TEMPERATURES ARE GENERALLY IN THE 40S.
TEMPERATURES NEAR THE LAKESHORE WILL REMAIN NEARLY STEADY
OVERNIGHT WITH LIGHT WINDS AND CLOUDY SKIES. TEMPERATURES IN THE
SOUTHERN PORTION OF THE FORECAST AREA WILL SLOWLY
WARM...ESPECIALLY TOWARDS MORNING...AS THE WARM FRONT LIFTS NORTH
AND WINDS SHIFT TO THE SOUTH.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
THE MORNING SHOWERS AND STORMS SHOULD LIFT NORTH ON FRIDAY AND THE
COLD FRONT IS PROGGED TO COME RELATIVELY QUICKLY. NOT SURE IF THE
WARM FRONTAL RAIN AND THE COLD FRONTAL SHOWERS WILL JUST MERGE
TOGETHER OR WILL THERE BE A BREAK...TRUE WARM SECTOR...IN WHICH A
BONIFIDE SQUALL LINE COULD TRY TO GET GOING. IF ANYTHING...IT
MIGHT JUST FIGHT TO BE A FINE LINE OF CONVECTION RIGHT ALONG THE
FRONT. IN ANY CASE...WILL CONTINUE TO FORECAST THUNDER AND IF WE
WERE TO GET A LINE GOING...THERE COULD BE STRONG WINDS AND PERHAPS
EVEN HAIL AS IT STARTS TO COOL ALOFT.

WE SHOULD BE ABLE TO SNEAK INTO THE WARM SECTOR FOR A SHORT
PERIOD FRIDAY. MY TEMPERATURES MAY BE OPTIMISTIC BUT MY FORECAST
HIGH TEMPS ENDED UP BEING CLOSE TO GUIDANCE. BECOMING WINDY ON
FRIDAY... MAINLY WITH THE FRONTAL PASSAGE AND AFTER THE FRONT AS
THE BETTER MIXING DEVELOPS.

STRONG COLD ADVECTION FRIDAY EVENING AND THERE COULD BE A FEW SNOW
SHOWERS BY EARLY SATURDAY MORNING ALTHOUGH IT WILL TAKE A WHILE TO
GET THE BOUNDARY LAYER TO COOL OFF. ANY RAIN/SNOW SHOWERS SHOULD
TAPER OFF SATURDAY AFTERNOON AS HIGH PRESSURE BUILDS IN. HIGHS
MOSTLY IN THE 40S ON SATURDAY.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
SUNDAY WILL BE DRY AS HIGH PRESSURE BUILDS TO THE EAST COAST. THE
NEXT LOW PRESSURE SYSTEM TO KEEP AN EYE ON WILL APPROACH FROM THE
GULF COAST ON MONDAY. THIS SYSTEM BRINGS ANOTHER PLUME OF GULF
MOISTURE AND RAIN LOOKS LIKELY SO INCREASED POPS TO 60-80 PERCENT.
MODELS NOT IN VERY GOOD AGREEMENT WITH THE DEGREE OF COLD AIR TO
FOLLOW IN THE WAKE OF THIS SYSTEM AND WENT WITH A BLEND FOR THE
FORECAST. HIGH PRESSURE WILL RETURN AGAIN BY WEDNESDAY.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
VERY MOIST AIRMASS COVERS THE REGION TONIGHT AND EXPECT IT TO
REMAIN THAT WAY THROUGH THE MORNING. IFR AND LOWER CONDITIONS WILL
OCCUR AT MOST LOCATIONS. THE ONLY EXCEPTION WILL BE FOR THE ERIE
AREA UNTIL BETWEEN 10Z AND 12Z WHEN WINDS BEGIN TO SWING AROUND TO
A SOUTHERLY DIRECTION.

RAIN WILL SPREAD INTO THE REGION FROM SOUTHWEST TO NORTHEAST
THROUGH MID MORNING. THERE COULD BE SOME EMBEDDED THUNDER AND HAVE
COVERED THIS WITH A VICINITY THUNDER MENTION IN THE TAFS. THE
BETTER CHANCE OF THUNDER WILL OCCUR ALONG A COLD FRONT THAT WILL
SWEEP ACROSS THE AREA THROUGH THE DAY. AS THE FRONT PASSES WINDS
WILL INCREASE AND MAY GUST IN THE 35 TO 40 KNOT RANGE. THE
STRONGEST WINDS APPEAR THAT THEY WILL BE ACROSS THE WESTERN HALF
OF THE REGION.

OTHERWISE WE WILL MONITOR FOR SOME LOW LEVEL WIND SHEAR THROUGH
THE MORNING AS THE LOW LEVEL JET NOSES INTO AT LEAST CENTRAL OHIO.
WILL ADD THIS POTENTIAL WITH AMENDMENTS AS NEEDED.

.OUTLOOK...NON VFR POSSIBLE NE OH/NW PA INTO SATURDAY. IFR
POSSIBLE ALL AREAS MONDAY AFTERNOON INTO TUESDAY.

&&

.MARINE...
LOW PRESSURE WILL TRACK NORTHEAST OUT OF THE PLAINS OVERNIGHT AND
DEEPEN AS IT MOVES THROUGH THE CENTRAL GREAT LAKES ON FRIDAY. THIS
SYSTEM WILL PULL A STRONG COLD FRONT EAST ACROSS LAKE ERIE WITH
WESTERLY WINDS GUSTING TO 30-40 KNOTS FRIDAY AFTERNOON AND
INCREASING FRIDAY NIGHT AS COOLER AIR SETTLES OVER THE LAKE. A GALE
WATCH HAS BEEN ISSUED STARTING AT 4 PM ON THE WESTERN HALF OF THE
LAKE AND 10 PM ON THE EASTERN HALF OF THE LAKE. CONDITIONS WILL
IMPROVE QUICKLY THROUGHOUT THE DAY ON SATURDAY AS HIGH PRESSURE
BUILDS IN FROM THE WEST. THE HIGH WILL BUILD TO THE EAST COAST OVER
THE WEEKEND.

ANOTHER LOW PRESSURE SYSTEM WILL APPROACH FROM THE GULF COAST ON
MONDAY WITH INCREASING NORTHEASTERLY WINDS AHEAD OF IT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH THIS AFTERNOON FOR OHZ003-006>008-017-018-
     027.
PA...NONE.
MARINE...GALE WATCH FROM THIS EVENING THROUGH SATURDAY MORNING FOR
     LEZ061-147>149-167>169.
     GALE WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
     LEZ142>146-162>166.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK/SCHEPEL
SHORT TERM...KOSARIK
LONG TERM...KEC
AVIATION...MULLEN
MARINE...KEC
Hazardous weather outlook, Apr 3, 4:15 PM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
415 PM EDT THU APR 3 2014

OHZ009>014-019>023-028>033-036>038-047-089-PAZ001>003-042015-
ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-
MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
415 PM EDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOCALLY HEAVY RAINFALL IS POSSIBLE FRIDAY. THERE IS A THREAT FOR
SEVERE THUNDERSTORMS FRIDAY WITH DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>008-017-018-027-042015-
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-
415 PM EDT THU APR 3 2014

...FLOOD WATCH IN EFFECT FROM 4 AM EDT FRIDAY THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A THREAT FOR SEVERE THUNDERSTORMS FRIDAY WITH DAMAGING
WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>146-162>166-042015-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
415 PM EDT THU APR 3 2014

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-147>149-167>169-042015-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-WILLOWICK TO GENEVA-
ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
415 PM EDT THU APR 3 2014

...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 10:50 PM EDTRiver Flood WarningCLELucas, Wood45 hr
Apr 3, 10:50 PM EDTRiver Flood WarningCLELucas, Wood4 days
Apr 3, 10:50 PM EDTRiver Flood WarningCLEOttawa, Sandusky, Wood53 hr
Apr 3, 10:50 PM EDTRiver Flood WarningCLEMarion45 hr
Apr 3, 10:50 PM EDTRiver Flood WarningCLEHancock16 hr
Apr 4, 2:31 AM EDTRiver Flood WarningCLELorain38 hr
Apr 4, 3:33 AM EDTWind AdvisoryCLECrawford, Erie, Hancock, Huron, Lucas, Marion and 7 more18 hr
Apr 4, 3:54 PM EDTRiver Flood WarningCLETrumbull31 hr
Apr 4, 5:24 PM EDTSevere Thunderstorm WarningCLECrawford, Erie66 min

Nearby

Gale Warnings in Ohio, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.